MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION PERCUFLEX; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION PERCUFLEX; CATHETER, BILIARY, DIAGNOSTIC
Model Number 1094-04
Medical Device Problem Codes Break (1069); Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/28/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the stent broke off and was removed with a snare.The target lesion was in the left kidney.A percuflex temperature ablation catheter ureteral stent was selected for use.During the procedure, it was noted that the stent was placed in a normal fashion.The stabilizer was being removed when the proximal loop broke off a few centimeters from the tapered end.The two pieces of the device were in the patient at this point.The doctor decided to attempt to retrieve the pieces the following day, so a nephrostomy tube was kept in place so that they had access for the retrieval procedure and the broken device was retrieved via snare the next day.Hence, the physician felt that the tube broke from the pulling of the string.The procedure was completed with another percuflex stent.The patient has fully recovered.
 
Additional Manufacturer Narrative
Device evaluated by mfr: only the stent was returned for analysis.It was observed that the stent was detached and buckled or accordioned at pigtail section.Also, the suture hole is ripped or torn, and the suture was missing from the catheter.
 
Event or Problem Description

Brand Name
PERCUFLEX
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
2546 calle primera
alajuela
CS  
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key18527609
Report Number2124215-2024-00482
Device Sequence Number20433729
Product Code FAD
UDI-Device Identifier08714729178613
UDI-Public08714729178613
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K924608
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/07/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/21/2026
Device Model Number1094-04
Device Catalogue Number1094-04
Device Lot Number0031667456
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 12/28/2023
Supplement Date Received by Manufacturer02/16/2024
Initial Report FDA Received Date01/17/2024
Supplement Report FDA Received Date03/07/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/22/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown